Ohio, 2015Flash Flooding and Flooding in Ohio, July 18 to 19, 2015
July 18 to 19, 2015 · NWS ILN · 7 events in 5 counties and zones
Showers and thunderstorms developed during the evening hours across the Ohio Valley in association with an upper level disturbance that was moving through the region. The thunderstorms continued into the early morning hours of July 19th before tapering off.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 3
- Property damage
- $3.0 million
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed during the evening hours across the Ohio Valley in association with an upper level disturbance that was moving through the region. The thunderstorms continued into the early morning hours of July 19th before tapering off. The storms produced locally torrential downpours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 2:02 PM EST, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 18, 2:02 PM EST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
302 PM EDT SAT JUL 18 2015
.SYNOPSIS...
VERY WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH SUNDAY BEFORE
A COLD FRONT SETTLES SOUTHWARD THROUGH THE AREA AND COOLS AND
DRIES THE AIRMASS ENOUGH TO REMOVE THE DANGEROUS HEAT INDICES THAT
ARE FELT DURING THE WEEKEND. GIVEN AN EXTREMELY WARM AND UNSTABLE
AIRMASS...SHOWERS AND STORMS MAY DEVELOP AT TIMES THROUGH THE
WEEKEND WITH THE POTENTIAL TO BE STRONG TO SEVERE. THE BEST CHANCE
OF WIDESPREAD STORMS WILL BE SUNDAY AFTERNOON AND EVENING...BUT
CHANCES WILL EXIST THROUGH TONIGHT AS WELL.
&&
.NEAR TERM /THROUGH TONIGHT/...
STILL VERY DIFFICULT/LOW CONFIDENCE FORECAST - AS MAJORITY OF
CONVECTION ALLOWING HIGH RESOLUTION GUIDANCE CONTINUES TO STRUGGLE
MIGHTILY WITH THE EXTREMELY UNSTABLE...WEAKLY SHEARED...AND WEAKLY
FORCED ENVIRONMENT OVER THE OHIO VALLEY. DESPITE RISING HEIGHTS
OVER THE OHIO VALLEY TODAY...A CLUSTER OF STORMS HAS MAINTAINED
ITSELF INTO NWRN OHIO AND IS BEING WATCHED FOR GROWTH/DEVELOPMENT
ON PROPAGATING OUTFLOWS WITH MLCAPE IN EXCESS OF 3500 J/KG
ENTRENCHED OVER THE ILN FORECAST AREA VIA DEW POINTS IN THE MID
70S AND TEMPERATURES APPROACHING/AROUND 90F. DESPITE WEAK SHEAR
/0-6KM BULK SHEAR ABOUT 20KTS AND 0-3KM SHEAR FROM 10 TO
15KTS/...THERE IS CONCERN IN THE SHORT TERM FOR STORMS TO GROW
UPSCALE ON COLD-POOL BALANCED SYSTEM WITH INSTBY /DCAPE TO 1500
J/KG/ COMPENSATING FOR LACK OF SHEAR. SHOULD THIS OCCUR IT WOULD
SEEM A EVOLVING LINE OF STORMS MAY AFFECT MUCH OF THE CWA THIS
AFTERNOON INTO THIS EVENING WITH A WIND DAMAGE THREAT.
ALSO A COMPLICATING FACTOR...VERY WEAK/SUBTLE MCV EMINTATING OUT
OF THE CENTRAL MISSISSIPPI VALLEY MAY SPARK N-S BAND OF LOOSELY
ORGANIZED STORMS OVER INDIANA LATER THIS AFTERNOON WHICH MAY MOVE
INTO THE AREA BEFORE DIMINISHING.
LASTLY...SOME INDICATIONS IN SOME OF THE HIGHER RES GUIDANCE OF A
LATE NIGHT MCS/BOW ECHO MOVING FROM THE UPPER MISSISSIPPI VALLEY
INTO THE GREAT LAKES/OHIO VALLEY LATER IN THE NIGHT.
CONFIDENCE IS EXTREMELY LOW GIVEN HRRR INABILITY TO PROPERLY
HANDLE ONGOING CONVECTION...AND VERY POOR HANDLING OF LAST NIGHT/S
WEAKLY FORCED ACTIVITY. THUS...WILL RUN WITH STORM CHANCES MOST
AREAS FROM THE LATE AFTERNOON THROUGH THE NIGHT AND UPDATE
ACCORDINGLY AS OPPORTUNITIES PRESENT TO INCREASE RAIN CHANCES.
A VERY HUMID NIGHT IS EXPECTED /ASSUMING MCS COLD POOLS REMAIN
LOCALIZED/ WITH SOME RECORD HIGH MINIMUM TEMPS POSSIBLE IN THE
METRO AREAS. EXCESSIVE HEAT WARNING CONTINUES ALL NIGHT FOR URBAN
AREAS OF HAMILTON COUNTY...AND HEAT ADVISORIES ELSEWHERE WILL COME
DOWN BY SUNSET.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
EXPECT ANY REMNANT MCS ACTIVITY /LOW CONFIDENCE HERE/ THAT IS
STILL AROUND ON SUNDAY MORNING TO QUICKLY SHIFT OFF AND WEAKEN
LEAVING ANOTHER VERY WARM/HUMID DAY ON TAP. DEW POINTS WILL RALLY
BACK INTO THE MID 70S AHEAD OF MODERATELY STRONG COLD FRONT
APPROACHING THE AREA FROM THE NORTHWEST BY MIDDAY. THINK TEMPS
WILL BE A TOUCH COOLER MOST AREAS...WITH UPPER 80S TO AROUND 90
EXPECTED...AND MAY BE MORE SO IF CLOUD DEBRIS FROM UPSTREAM MCS
ACTIVITY IS APPRECIABLE. THUS...DO NOT FEEL COMFORTABLE EXTENDING
HEAT ADVISORY BEYOND EXTREME SW OHIO...SERN INDIANA...AND NRN KY
WHERE IT IS CURRENTY PLACED. HEAT INDICES AREA-WIDE THOUGH WILL BE
95-100F AND HIGHEST IN THE ADVISORY AREA /LOW 100S LIKELY/.
ADVISORY MAY NEED TO BE EXPANDED NORTH/EAST A BIT IF BETTER
INSOLATION THAN WHAT IS EXPECTED DEVELOPS.
CONVECTION SHOULD INITIATE BY 18Z ACROSS NRN OH BACK INTO INDIANA
AND SINK SSE INTO THE AREA. PRETTY STRONG AGREEMENT IN THE
GUIDANCE OF A FAIRLY SOLID LINE OF STORMS AMIDST STRONG INSTBY BUT
AGAIN MODEST TO MARGINAL SHEAR. WIND DAMAGE TO BE THE MAIN THREAT
BUT 0-3KM SHEAR VECTORS...WHILE IN GOOD ORIENTATION TO THE
FORCING...ARE A LITTLE WEAK IN MAGNITUDE. HOWEVER LIKE RECENT
DAYS...EXTREME INSTBY/DCAPE MAY AUGMENT. MAY ALSO BE A FLASH FLOOD
THREAT GIVEN ORIENTATION OF LINE BUT STORMS SHOULD PROPOGATE TO
SOME DEGREE SO WILL HOLD ON A FLASH FLOOD WATCH FOR NOW. EXPECT
LINE TO SETTLE THROUGH AND OUT OF THE AREA LATER IN THE EVENING
WITH SKIES TURNING CLEAR/PARTLY CLOUDY IN ITS WAKE.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
COLD FRONT WILL BE NEAR OR JUST SOUTH OF THE OHIO RIVER BY MONDAY
MORNING WHERE IT WILL BECOME QUASI STATIONARY DURING THE DAY. WEAK
DISTURBANCES WITHIN THE FLOW ALOFT ALONG WITH THE BOUNDARY MEANS
THAT A CHANCE OF SHOWERS AND THUNDERSTORMS HAVE TO BE KEPT INTO THE
FORECAST FOR THESE LOCATIONS.
FOR MONDAY NIGHT INTO TUESDAY NIGHT...HAVE USED A BLEND OF THE NAM-
WRF AND ECMWF FOR TIMING OF NEXT S/WV ENERGY IN DEVELOPING NORTHWEST
FLOW ALOFT ALONG WITH ANOTHER COLD FRONT. AS S/WV ENERGY DIGS EAST
THROUGH THE GREAT LAKES...ANOTHER FRONT WILL GRADUALLY BE PUSHED
SOUTHEAST THROUGH THE REGION. WILL PLACE A CHANCE OF SHOWERS/STORMS
FOR ALL LOCATIONS BY TUESDAY MORNING AND CONTINUE THAT THREAT
THROUGH THE DAY. AS THE FRONT DROPS SOUTH OF THE OHIO RIVER BY
WEDNESDAY MORNING...AND WITH THE LOSS OF DAYTIME HEATING...PCPN
THREAT WILL PUSH SOUTH AND DIMINISH OVERNIGHT.
FOR THE PERIOD WEDNESDAY THROUGH FRIDAY...AS MID LEVEL RIDGE TRIES
TO REASSERT ITSELF NORTHWARD INTO THE PLAINS...WE WILL REMAIN IN A
NORTHWEST FLOW ALOFT. SURFACE HIGH PRESSURE IS EXPECTED TO TRAVERSE
OUR REGION. AT THIS TIME...IT SHOULD REMAIN DRY...EXCEPT FOR ALONG
AND SOUTH OF THE OHIO ON WEDNESDAY...WHERE LINGERING INSTABILITY MAY
POP A DIURNAL SHOWER OR STORM.
WILL CONTINUE THE DRY WEATHER INTO SATURDAY BUT BY THAT TIME MODELS
SUGGEST THAT ANOTHER WEAK FRONT MAY ARRIVE BY THEN OR SUNDAY.
TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THURSDAY
WITH MAINLY TYPICAL JULY READINGS BY THE END OF THE WEEK.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
WHILE THE ABOVE NEAR-TERM DISCUSSION SHOWS THE THOUGHT PROCESS OF
STORMS DEVELOPING THIS AFTERNOON AND EVENING...PUTTING THEM AT A
POINT WITH ANY CONSIDERABLE CERTAINTY IS DIFFICULT. WILL CONTINUE
TO LEAVE MENTION OF THUNDERSTORMS OUT OF TAFS ATTM BUT USE A VCTS
AT KDAY WHERE THE PROBABILITY IS HIGHER THAN EVERYWHERE ELSE GIVEN
THE EXPECTED SE SLIDE OF AN MCS LATER TONIGHT.
THE MCS IS A LOW PROBABILITY OF OCCURRENCE BUT WILL HAVE A HIGH
IMPACT IF IT DOES. WILL KEEP AN EYE OUT ON UPSTREAM
OBS...PARTICULARLY RADAR AND SATELLITE AND AMEND WHEN THE SYSTEM
DEVELOPS OR MODELS APPEAR TO PICK UP ON WHAT IS BEING FORECAST
RIGHT NOW. EXPECT VFR CONDITIONS UNTIL CONVECTION POPS LATER TODAY
AND WHEN/IF MVFR FOG HITS RIVER VALLEYS AND KLUK TONIGHT.
OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY THROUGH TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
042>046-051>056-060>065-072>074-079>082-088.
HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR OHZ070-071-078.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR OHZ077.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ097>100.
HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR KYZ089>096.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059.
HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR INZ066-073>075-080.
&&
SYNOPSIS...BINAU
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...HICKMAN
AVIATION...FRANKSHazardous weather outlook, Jul 18, 12:39 PM EST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT SAT JUL 18 2015
INZ066-073>075-080-KYZ089>096-OHZ070-071-078-191745-
FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BUTLER-WARREN-CLERMONT-
139 PM EDT SAT JUL 18 2015
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHERN KENTUCKY
AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
WHILE LOW CONFIDENCE IN DEVELOPMENT AND COVERAGE...THERE IS A
CHANCE FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO THIS
EVENING. GIVEN THE EXTREMELY WARM AND MOIST AIRMASS...ANY STORM
COULD BECOME SEVERE WITH DAMAGING WINDS AND TORRENTIAL RAIN RATES
CAUSING BRIEF LOCALIZED FLOODING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON AND CONTINUE INTO
SUNDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE
WITH DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL BEING THE
PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND SUNDAY.
INZ050-058-059-KYZ097>100-OHZ026-034-035-042>046-051>056-060>065-
072>074-079>082-088-191745-
WAYNE-FAYETTE-UNION-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN-LICKING-PREBLE-MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-CLINTON-
ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
139 PM EDT SAT JUL 18 2015
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
WHILE LOW CONFIDENCE IN DEVELOPMENT AND COVERAGE...THERE IS A
CHANCE FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO THIS
EVENING. GIVEN THE EXTREMELY WARM AND MOIST AIRMASS...ANY STORM
COULD BECOME SEVERE WITH DAMAGING WINDS AND TORRENTIAL RAIN RATES
CAUSING BRIEF LOCALIZED FLOODING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON AND CONTINUE INTO
SUNDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE
WITH DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL BEING THE
PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND SUNDAY.
OHZ077-191745-
HAMILTON-
139 PM EDT SAT JUL 18 2015
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
WHILE LOW CONFIDENCE IN DEVELOPMENT AND COVERAGE...THERE IS A
CHANCE FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO THIS
EVENING. GIVEN THE EXTREMELY WARM AND MOIST AIRMASS...ANY STORM
COULD BECOME SEVERE WITH DAMAGING WINDS AND TORRENTIAL RAIN RATES
CAUSING BRIEF LOCALIZED FLOODING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON AND CONTINUE INTO
SUNDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE
WITH DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL BEING THE
PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND SUNDAY.
BINAU
In the hours before
Local storm report, Jul 18, 4:58 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 3 NE SIDNEY 40.32N 84.12W
07/18/2015 E1.50 INCH SHELBY OH PUBLIC
ESTIMATED 1 1/2 TO 2 INCHES IN PAST 20 MINUTES. MINOR
STREET FLOODING EVIDENT ON PHOTOS.
&&
JGIBSONSpecial weather statement, Jul 18, 5:33 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT SAT JUL 18 2015
OHZ053-062-182300-
GREENE OH-CLARK OH-
633 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GREENE AND
SOUTHWESTERN CLARK COUNTIES UNTIL 700 PM EDT...
AT 632 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER ENON. THIS
STORM WAS NEARLY STATIONARY.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ENON...CLIFTON...SPRINGFIELD MUNICIPAL AIRPORT...
PITCHIN...HUSTEAD...JOHN BRYAN STATE PARK...SNYDERVILLE...GREEN
MEADOWS AND HOLIDAY VALLEY.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3986 8395 3995 8387 3989 8367 3976 8382
TIME...MOT...LOC 2232Z 300DEG 3KT 3987 8388
BINAU
Special weather statement, Jul 18, 5:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
643 PM EDT SAT JUL 18 2015
OHZ053-182315-
CLARK OH-
643 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARK COUNTY UNTIL
715 PM EDT...
AT 642 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SPRINGFIELD...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...HARMONY...BRIGHTON...SOUTH VIENNA...CATAWBA...
PLATTSBURG...NEW MOOREFIELD AND BUCK CREEK STATE PARK.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3993 8382 4002 8378 4001 8351 3986 8357
TIME...MOT...LOC 2242Z 275DEG 18KT 3995 8373
BINAU
Special weather statement, Jul 18, 5:47 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
647 PM EDT SAT JUL 18 2015
OHZ072-182315-
CLINTON OH-
647 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON COUNTY
UNTIL 715 PM EDT...
AT 647 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WILMINGTON...MOVING EAST AT 5 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...MARTINSVILLE...MIDLAND...NEW ANTIOCH...CUBA...COWAN LAKE
STATE PARK...OGDEN...BURTONVILLE AND MORRISVILLE.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3935 8399 3936 8400 3947 8391 3942 8370
3927 8386
TIME...MOT...LOC 2247Z 252DEG 6KT 3937 8389
BINAUSpecial weather statement, Jul 18, 5:50 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
650 PM EDT SAT JUL 18 2015
KYZ099-100-182315-
MASON KY-LEWIS KY-
650 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MASON AND WEST
CENTRAL LEWIS COUNTIES UNTIL 715 PM EDT...
AT 650 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT
CARMEL...MOVING EAST AT 5 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
TOLLESBORO.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3843 8358 3846 8358 3847 8359 3848 8359
3851 8361 3850 8361 3851 8363 3852 8363
3852 8365 3850 8373 3859 8371 3860 8353
3842 8354
TIME...MOT...LOC 2250Z 252DEG 6KT 3853 8364
BINAUSpecial weather statement, Jul 18, 6:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
712 PM EDT SAT JUL 18 2015
OHZ053-062-182345-
GREENE OH-CLARK OH-
712 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GREENE AND SOUTH
CENTRAL CLARK COUNTIES UNTIL 745 PM EDT...
AT 712 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NORTH OF
CEDARVILLE...MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
CEDARVILLE...SOUTH CHARLESTON...CLIFTON...JOHN BRYAN STATE PARK AND
SELMA.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3979 8387 3985 8373 3980 8361 3968 8381
TIME...MOT...LOC 2312Z 321DEG 14KT 3976 8377
BINAU
Flood, Clark
- When
- July 18, 6:30 PM EST to 8:30 PM EST
- Where
- Clark County, 1.47 mi E of Eagle City to 1.45 mi E of Eagle City
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 39.972, -83.802
A vehicle was stuck in high water at the intersection of Kappel Drive and Villa Road.
Flood, Shelby
- When
- July 18, 6:45 PM EST to 8:45 PM EST
- Where
- Shelby County, 2.52 mi ENE of Hardin to 2.66 mi ENE of Hardin
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 40.300, -84.210
High water was covering the intersection of Russell Road and Kuther Road.
Flood, Shelby
- When
- July 18, 6:45 PM EST to 8:45 PM EST
- Where
- Shelby County, 0.65 mi WNW of Pasco to 0.58 mi WNW of Pasco
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 40.285, -84.111
High water was reported at the intersection of Jackson Road and State Route 29.
Flood, Shelby
- When
- July 18, 6:45 PM EST to 8:45 PM EST
- Where
- Shelby County, 0.86 mi SSE of Hardin Station to 0.93 mi SSE of Hardin Station
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 40.258, -84.245
High water was covering the road at the intersection of Houston Road and Hardin-Wapakoneta Road.
Flood, Miami
- When
- July 18, 7:25 PM EST to 9:25 PM EST
- Where
- Miami County, 0.13 mi W of West Covington to 0.23 mi NNW of West Covington
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 40.120, -84.373
High water was reported at numerous locations along Rangeline Road.
Flash Flood, Clinton
- When
- July 18, 7:25 PM EST to 9:25 PM EST
- Where
- Clinton County, 1.09 mi NE of Midland to 0.78 mi NE of Midland
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.312, -83.906
An estimated 4 inches of rain fell in 90 minutes. Water was covering numerous roads and yards in the Midland area.
Flash Flood, Brown
- When
- July 18, 9:40 PM EST to July 19, 3:00 AM EST
- Where
- Brown County, 1.06 mi SE of Eastwood to 2.2 mi SSE of White Oak
- Cause
- Heavy Rain
- Deaths
- 3 direct, 0 indirect
- Injuries
- 3 direct, 0 indirect
- Property damage
- $3.0 million
- Reported by
- Emergency Manager
- Coordinates
- 39.041, -83.964
Thunderstorms developed across Brown County around 2100EST. A rain gauge near Red Oak received 2.4 inches of rain between 2120EST and 2205EST. Flooding started in the Georgetown area around 2140EST, when 6 people were stranded in multiple vehicles along State Route 125 due to rapidly rising water on Straight Creek. Over the next hour, numerous water rescues occurred throughout much of Brown County. By 2220EST, 3.0 inches of rain had fallen at the Red Oak gauge. Between 2200EST and 2300EST, Red Oak Creek rapidly rose out of its banks and caused widespread damage to homes and roads along the creek from Red Oak to where the creek enters the Ohio River in Ripley. Over 30 homes were affected by flood waters along Red Oak Creek. Three homes along the creek were completely destroyed and another 5 homes suffered major damage. Two adults and 4 children were in one of the houses as it was swept into the creek. One adult and two of the children were killed and the others were injured. Flash flooding continued into the early morning hours of the 19th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, July 18 to 19, 20152 deaths · 2 events
- Flash Flooding and Lightning Strike in California, July 18 to 20, 20151 death · 10 events
- Tornadoes and Damaging Winds in Wisconsin, July 18, 2015$239,000 · EF1 · 8 events
- Damaging Winds and Lightning Strike in North Carolina, July 18, 2015$500,000 · 50 kt wind · 3 events
- Flash Flood and Flood in Kentucky, July 18 to 19, 2015$475,000 · 2 events
- Tornado and Damaging Winds in Wisconsin, July 18, 2015$110,000 · EF1 · 6 events
- Damaging Winds in South Carolina, July 18, 2015$200,000 · 60 kt wind · 7 events
- Flash Flooding in West Virginia, July 18, 2015$190,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 18, 2015$150,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, July 18, 2015$66,000 · 1.75 in hail · 18 events
- Flash Flood in Arizona, July 18, 2015$140,000 · 1 event
- Damaging Winds in Wisconsin, July 18, 20153 injured · $15,000 · 57 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591333, 591338, 591341, 591344, 591345, 591353, 591373.